# SDR USAA2011EM016

- Difficulty date: March 21, 2011
- Submitted: March 23, 2011
- Operation: Air carrier
- Aircraft: N958UW
- Make and model: Emb ERJ 190-100 IGW
- Aircraft serial: 19000164
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Altimeter
- Part number: 066011534001
- Part serial: KRA405B6917
- Condition: Failed
- Location: Cockpit
- Part time: 6,678 hours, 5,658 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

FLIGHT 1845, PVD-PHL - ON CLIMBOUT OF PVD THE CREW RECEIVED EICAS MESSAGES "YAW DAMPER OFF","1 RADAR ALTIMETER FAILED", THEN A CONTINUOUS SOUNDING OF THE LANDING GEAR AURAL WARNING HORN.  THE CREW RECYCLED THE LANDING GEAR AT 4,000FT WITH NO POSITIVE RESULTS.  THE CREW ELECTED TO RETURN TO PVD AND THE FLIGHT LANDING WAS UNEVENTFUL.  MAINTENANCE MEL'D THE RADAR ALTIMETER 1 AND THE FLIGHT WILL DEPART TO PHL.  PERFORMED FIM TASK 21-11-00-811-88F-A, SYSTEM CHECK IS NORMAL.  THE NR 1 RADAR ALTIMETER WAS REMOVED AND REPLACED AS A PRECAUTION.  THE MEL WAS REMOVED.
